Ask a doctor

IPL and Juverderm Treatment?

5 weeks ago I had Juverderm injected under my eyes followed by a IPL treatment. I now have swelling under my eyes on my cheekbone that look like half moons filled with fluid. I went back to my PA and she Gave me the enzyme Vitrase I believe it was called to dissolve the Juvederm and it is still there. Do I maybe need more than one injection to dissolve the Juvederm? Will this go away? I am very sad and worried that its going to be there for good. Is this permanent or temporary? Please help!!!

Doctor Answers (4)

Swelling after juvederm

+2

Some patients get more swelling than others after filler injections.  This can happen if they have a propensity for malar edema. Vitrase will dissole the product.


Manhattan Plastic Surgeon
4.5 out of 5 stars 15 reviews

Swelling after IPL and Juvederm, will this go away?

+2

I agree with Dr Rueckl,  IPL should not have been done right after Juvederm.  The heat from IPL can cause swelling anyway and may have caused your Juvederm to spread out. My advice would be more Vitrase spread out in the the affected areas and massaged. The good news is that Juvederm can be reversed. Hang in there.  This too will pass! 

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 132 reviews

Use of Juvederm and IPL

+1

I think the tear trough deformity can be one of the most challenging to correct. You mentioned that you saw a PA. Did the PA administer it? Correction of facial irregularities with Juvederm, though very safe and reliable, still takes aesthetic judgement and experience. There is a technical element involved for sure, but reliable judgement only comes from training and experience. I am sorry you had a unfavorable experience.

Srdjan Ostric, MD
Chicago Plastic Surgeon

You might also like...

IPL and Juvederm

+1

Did you have the IPL immediately after the Juvederm, as in the same day? If so, firstly, this isn't recommended. It's best to have IPL done, then fillers, because technically, the heat from the IPL can move the fillers around a bit. Second, Juvederm into the upper cheekbones and lower eye area isn't recommended unless you are doing it very deeply, which it sounds like it wasn't. Juvederm has a tendency to draw fluid to it, and when injected too shallow, can result in puffiness and fluidity because the water pulled to the Juvederm is visible, as well as the discoloration in the Juvederm as well. To answer your question though, Juvederm is temporary, but can last longer in the upper cheeks and under the eyes than in other locations, so you could be looking up to a year or more for it to go away, also depending on how much was injected. Sometimes it is necessary to have more than one round of Vitrase injected, sometimes 3-4x actually, depending on how much of the injectable needs to be dissolved.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.